I was given doxycycline to treat a head cold after 4 days of treatment i was starting to have some side effects eg. acid reflux,loss of appetite, nausea, and a few more. Stopped taken the doxycycline and started to have chest pain went to a+e ecg performed, results normal i was sent home saying it was muscular pain. The pain has'nt fully subsided and currently being treated for acid reflux
Have any body else had this problem with this drug?
im 28yrs female diabetic type 2
Im worried that this could be a heart problem or is it connected to the drug (doxycycline)
I think you have mistaken the symptom of heart burn or acidity for chest pain or heart problem. Doxycycline does not cause any heart problems. But it is better to get evaluated for heart problems with a lipid profile, holter monitoring, tread mill test etc as you are suffering from type 2 diabetes, which is one of the risk factors for developing ischemic heart disease. Also, try taking antacids and bland diet to cope with the discomfort.
Consult a cardiologist for further assistance on this. Best.
Hi I had the similar problem with absolutely no support from the treating physician (no, they do not have type 2 diabetes, Dr Vereena...). I consulted another physician on Doxycycline and he confirmed that this drug is highly corrosive to the lining of the esophagus if not swallowed with plenty of water and with the patient remaining upright after ingesting the pill, for at least 30minutes.
Basically what happens is that the pill sticks to the lining of your esophagus if not taken with enough water, or if you lie down after taking it. With time the capsule dissolves exposing the esophagus to the Doxycycline. If left, for a even a couple of hours, it causes ulcers and lesions to occur wherever the chemical has come in contact with the esophagus. The clinical term is Pill-induced Esophagitis.
It is extremely painful especially when swallowing (anything - food, fluids, even saliva) and causes major chest pain and shortness of breath when doing so. This can last up to 10 days and longer - even if you have stopped the drug.
Check out this article:
The only things I found helped, were drinking soups and smoothies, finishing this off with sips of water to cleanse the esophagus, then drinking 1-2 teaspons of pure avocado oil (avocados are rich in Omega's which help to heal tissue, as well as Vitamin E which is known to aid in tissue repair too. It also coats the esophagus, since it is an oil, which seems to provide some relief too).
If it gets really really bad, speak to your doc and see if he can get you on Tramadol - it's quite a strong painkiller (schedule 5) but it seems to be one of the few that relieve this kind of pain.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.